MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31519
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number; k083330.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.(b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The physician did the puncture to mass to obtain core tissue.However it bent a lot and from the 2nd puncture, it couldn't push forward at all.He paused the procedure and used echo-3-22 and procedure finished successfully.
 
Additional Manufacturer Narrative
510 (k) number; k083330.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.Investigation details: the device related to this occurrence underwent a laboratory evaluation.A proximal kink was observed during the lab evaluation.Prior to distribution, all echo-25 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-25 of lot number c1414953 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1414953.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.The failure of needle kinked/bent was concluded from the available information.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to hard lesion as indicated in the additional information.Other possible cause could be attributed to requiring flexed endoscope position which was also indicated in the additional information.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.Initial report details: the physician did the puncture to mass to obtain core tissue.However it bent a lot and from the 2nd punture, it could not push forward at all.He paused the procedure and used echo-3-22 and procedure finished successfully.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8225705
Report Number3001845648-2019-00005
Device Sequence Number16645806
Product Code FCG
UDI-Device Identifier00827002315198
UDI-Public(01)00827002315198(17)201025(10)C1414953
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2020
Device Model NumberG31519
Device Catalogue NumberECHO-25
Device Lot NumberC1414953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/11/2018
Event Location Hospital
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1